Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 114, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 23, 2015, 12:42 PM CDT for Gage County, Jefferson County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2015, 12:42 PM CDT (17:42 UTC)
- Expired
- Jun 23, 2015, 1:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 50.0 mph
Counties Gage County, NE, Jefferson County, NE
The radar
The Grand Island radar (KUEX), 130 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 5.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:25 PM CDT, 17 minutes earlier.
Area forecast discussion, Jun 23, 12:25 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1225 PM CDT TUE JUN 23 2015 .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 250 AM CDT TUE JUN 23 2015 HIGH PRESSURE WAS CENTERED OVER NORTH CENTRAL NEBRASKA AT 07Z WITH SURFACE COLD FRONT LOCATED FROM NORTHEAST MISSOURI INTO FAR SOUTHERN KANSAS. THE HIGH WILL DRIFT EAST TODAY WITH FRONT OVER KANSAS LIFTING NORTH AS A WARM FRONT. MODELS SHOW SOME CHANCE OF ELEVATED CONVECTION DEVELOPING AHEAD OF THE WARM FRONT AND SPREADING INTO SOUTHEAST NEBRASKA BY EARLY AFTERNOON WITH MORE WIDESPREAD THUNDERSTORMS BY LATE TONIGHT AS LOW LEVEL JET INTENSIFIES WITH INCREASING WARM ADVECTION OVER THE AREA. CHANCE OF STORMS WILL EXTEND INTO WEDNESDAY AS BOUNDARY REMAINS ACROSS THE FORECAST AREA FOR MUCH OF THE DAY. A CONTINUED CHANCE OF STORMS WILL REMAIN ACROSS THE AREA WEDNESDAY NIGHT INTO THURSDAY WITH INITIAL FOCUS OVER NORTHERN PARTS OF THE AREA WHICH MODELS HAVE NORTH OF THE BOUNDARY INITIALLY. FRONT THEN SAGS SOUTH LATE WEDNESDAY NIGHT INTO THURSDAY WITH STORM CHANCES ALSO MOVING SOUTH WITH THE BOUNDARY DURING THIS TIME. TIMING OF VARIOUS CONVECTIVE EVENTS WILL BE PRIMARY FORECAST CONCERN AND DEPENDENT ON RESOLUTION OF SHORT WAVE ENERGY COMING ACROSS THE REGION IN FAST WESTERLY FLOW ALOFT. .LONG TERM...(THURSDAY NIGHT THROUGH MONDAY) ISSUED AT 250 AM CDT TUE JUN 23 2015 UPPER PATTERN IN TRANSITION BY THE START OF THE PERIOD WITH FLOW BECOMING MORE AMPLIFIED AS RIDGE BUILDS OVER THE WESTERN CONUS. FORECAST AREA STAYS UNDER NORTHERLY FLOW DURING THE PERIOD WITH OFF AND ON CHANCE OF THUNDERSTORMS DEPENDENT ON HOW WELL MODELS HANDLE WEAK ENERGY MOVING THROUGH THE FLOW. AREA SHOULD ALSO SEE TEMPERATURES ON THE MILD SIDE DURING THIS TIME AS A RESULT. && .AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1223 PM CDT TUE JUN 23 2015 VFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. ONGOING STORMS IN SOUTHEAST NEB SHOULD REMAIN SOUTH OF KLNK. LATER TONIGHT...SHOWERS AND POTENTIALLY EMBEDDED THUNDERSTORMS MAY DEVELOP NEAR KOMA. FOR NOW...HAVE INCLUDED A TEMPO GROUP FOR SHOWERS DURING THE MOST LIKELY TIME WINDOW...BUT THIS CERTAINLY WILL NEED REFINEMENT AS EVOLUTION BECOMES MORE CLEAR. OUTSIDE OF ANY HEAVY SHOWERS...CEILINGS SHOULD REMAIN IN VFR RANGE AND MOSTLY ABOVE 10KFT. WINDS WILL BE LIGHT OUT OF THE EAST TO SOUTHEAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...FOBERT LONG TERM...FOBERT AVIATION...MAYES
Hazardous weather outlook, Jun 23, 12:02 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1202 PM CDT TUE JUN 23 2015 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-240715- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 1202 PM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST NEBRASKA THROUGH THE AFTERNOON. THESE STORMS WILL BE CAPABLE OF VERY LARGE HAIL AS WELL AS DAMAGING WINDS. ADDITIONAL STORMS WILL DEVELOP LATE TONIGHT ACROSS THE AREA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL THE PRIMARY HAZARD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL REMAIN POSSIBLE FROM WEDNESDAY INTO THURSDAY AS A WARM FRONT STALLS ACROSS THE AREA BEFORE MOVING SOUTH AGAIN WEDNESDAY NIGHT AND THURSDAY. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. MORE THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. PEARSON
In the hours before
Local storm report, Jun 23, 11:26 AM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1126 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL 6 W FAIRBURY 40.14N 97.29W
06/23/2015 M1.00 INCH JEFFERSON NE TRAINED SPOTTER
&&
KGROSSLocal storm report, Jun 23, 11:31 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1131 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1129 AM HAIL 6 W FAIRBURY 40.14N 97.29W
06/23/2015 M1.25 INCH JEFFERSON NE TRAINED SPOTTER
&&
KGROSSLocal storm report, Jun 23, 11:32 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1132 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM HAIL 1 W REYNOLDS 40.06N 97.35W
06/23/2015 E1.00 INCH JEFFERSON NE TRAINED SPOTTER
&&
PEARSONLocal storm report, Jun 23, 11:41 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1141 AM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL FAIRBURY 40.14N 97.18W
06/23/2015 M1.50 INCH JEFFERSON NE EMERGENCY MNGR
&&
KGROSSSpecial weather statement, Jun 23, 12:00 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1200 PM CDT TUE JUN 23 2015
NEZ092-093-231745-
RICHARDSON NE-PAWNEE NE-
1200 PM CDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RICHARDSON AND
SOUTHEASTERN PAWNEE COUNTIES UNTIL 1245 PM CDT...
AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR TABLE ROCK...OR 20 MILES NORTH OF SENECA...MOVING EAST AT 40
MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PAWNEE CITY...HUMBOLDT...TABLE ROCK...DU BOIS AND CAMP CORNHUSKER.
THIS INCLUDES HIGHWAY 75 IN NEBRASKA NEAR MILE MARKER 14.
LAT...LON 4007 9620 4020 9619 4020 9582 4000 9587
4000 9602
TIME...MOT...LOC 1700Z 281DEG 34KT 4013 9609
KGLocal storm report, Jun 23, 12:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1225 PM CDT TUE JUN 23 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL 4 NE REYNOLDS 40.10N 97.28W
06/23/2015 E1.75 INCH JEFFERSON NE PUBLIC
&&
PEARSONThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 10:16 AM CDT | Special Weather Statement | OAX | Pawnee | 29 min |
| Jun 23, 10:26 AM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 34 min |
| Jun 23, 10:46 AM CDT | Special Weather Statement | OAX | Jefferson | 44 min |
| Jun 23, 10:48 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 27 min |
| Jun 23, 11:19 AM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 41 min |
| Jun 23, 11:59 AM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson | 46 min |
| Jun 23, 12:00 PM CDT | Special Weather Statement | OAX | Pawnee | 45 min |
| Jun 23, 12:14 PM CDT | Areal Flood Advisory | OAX | Gage, Jefferson | 2 hr |
| Jun 23, 12:32 PM CDT | Flash Flood Warning | OAX | Jefferson | 3 hr |
| Jun 23, 1:31 PM CDT | Special Weather Statement | OAX | Gage, Jefferson, Johnson, Pawnee, Saline | 44 min |
| Jun 23, 2:19 PM CDT | Special Weather Statement | OAX | Gage, Johnson, Pawnee, Saline | 41 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.